MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient in (b)(6) presented to the hospital and a sample was collected for analysis.The sample generated a false high platelet (plt) result.The patient was sent home.The patient returned to the hospital with a nosebleed approximately one hour later and another sample was collected.The recollected sample generated a critical low plt value.Per the user, the patient experienced a delay of necessary plt transfusion due to the erroneous high plt result reported.No serious injury or harm to the patient due to the delay in treatment was reported.
 
Additional Manufacturer Narrative
The samples were judged "positive" with multiple flags, including the thrombocytopenia flag.The sysmex xn-1000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are user-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify the user of possible sample specific abnormalities.The analyzer alerted the operator to possible sample abnormality requiring verification prior to reporting of results.The initial analysis was limited to cbc+diff testing.Analysis through additional channels exposes the sample to more of the proprietary algorithms within the analyzer, and may better discern between cell and particle types.Chapter 15 - technical information, section 15.4.2 - analysis parameters and channels, discusses the differences between the channels.The plt-f channel is used to measure platelets with accuracy; primarily low platelet counts.Settings can be changed to indicate when the sample is to be repeated using the plt-f channel.Root cause is undetermined.No analyzer deficiency was identified.The user failed to verify suspect results.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key14748454
Report Number1000515253-2022-00008
Device Sequence Number17411695
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)190221
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale